MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-08-000
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Pain (1994); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address high metal levels.40x60mm metal pinnacle liner and 40 +12mm metal head were removed.Doi: unknown; dor: (b)(6) 2019; (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4) used to capture the device revision or replacement.
 
Event or Problem Description
Medical records received.After review of medical records, the patient was revised to address pain.Intraoperatively, there was fluid within the joint, extensive amounts of fibrinous tissue, metal debris, osteolysis, mild to moderate amount of corrosion of the taper and behind the metal liner.The cup was noted to be stable.Doi: (b)(6) 2010 - dor: (b)(6) 2019; (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.

Brand Name
12/14 ARTICUL 40MM M SPEC+12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY INT'L LTD. 8010379
st. anthony's rd
leeds LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 19380-0988
6107428552
MDR Report Key8627480
Report Number1818910-2019-94134
Device Sequence Number13945114
Product Code JDI
UDI-Device Identifier10603295033028
UDI-Public10603295033028
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number1365-08-000
Device Catalogue Number136508000
Device Lot Number3076173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/01/2019
Supplement Date Received by Manufacturer06/05/2019
03/09/2020
03/09/2020
01/12/2022
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/06/2019
03/24/2020
03/27/2020
01/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale